MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP; SURESTEP TRAY - FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP; SURESTEP TRAY - FOLEY CATHETER
Model Number 0168L18
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported to that the foley was unable to deflate.A nurse tried to deflate the foley by cutting both the balloon port and the catheter and still the balloon did not deflate.At that point an urologist was contacted and was able to remove the foley by inserting a wire to deflate the balloon and slipping the foley out.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed.Evaluation of the sample noted that the device was received used and in poor condition.The inflation valve was severed and was not returned with the sample.The device shaft measured 18 fr.Using a slip tip syringe the device was inflated with 5ml of methyl blue dye solution and the inflation arm was blocked with hemostats.No inflation volume leaked.The hemostats were then removed and the device did not deflate.The balloon was manipulated and pressure was applied, and the inflation volume emitted from the severed inflation arm.The device was then dissected to observe the snip hole on the inflation lumen.The snip hole had a tear on one side that extended 0.065 inches longitudinally in the proximal direction.The balloon was removed using micro tip scissors and measured for thickness at several points.The balloon thickness measured 0.030 - 0.031 inches.The inflation lumen wall was removed and the thickness measured 0.012 inches.Dimensions of the device were measured.The balloon thickness was slightly out of specification (0.027 +- 0.003 inches).The inflation lumen wall was out of specification (0.031 +- 0.005 inches).It was determined that the reported event is likely related to a thin lumen wall.The balloon thickness may also have been a contributing factor.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿peel to open bardex® foley catheter caution: this product contains natural rubber latex which may cause allergic reactions.Sterile unless package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage latex and may cause the balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip tip syringe.Do not use needle.Recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 15cc balloon: use 20ml sterile water 20cc balloon: use 25ml sterile water 30cc balloon: use 35ml sterile water 40cc balloon: use 45ml sterile water 75cc balloon: use 80ml sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.".

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER COUDE TIP
Common Device Name
SURESTEP TRAY - FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8222922
Report Number1018233-2019-00125
Device Sequence Number19399705
Product Code EZC
UDI-Device Identifier00801741017834
UDI-Public(01)00801741017834
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0168L18
Device Catalogue Number0168L18
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 12/18/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1